May 2018, 17(3): 823-848. doi: 10.3934/cpaa.2018042

The approximate solution for Benjamin-Bona-Mahony equation under slowly varying medium

1. 

Nonlinear Scientific Research Center, Jiangsu University, Zhenjiang, Jiangsu, 212013, China

2. 

School of Mathematical Science, Nanjing Normal University, Nanjing, Jiangsu, 210023, China

* Corresponding author: Wenxia Chen

Received  June 2017 Revised  October 2017 Published  January 2018

In this paper, we investigate the soliton dynamics under slowly varying medium for the BBM equation, that is how the solution of this equation evolve when the time goes. We construct the approximate solution of this equation and prove that the error term due to the approximate solution can be controlled. By using the method of Lyapunov and Weinstein functions, we prove that the approximate solution is stable.

Citation: Wenxia Chen, Ping Yang, Weiwei Gao, Lixin Tian. The approximate solution for Benjamin-Bona-Mahony equation under slowly varying medium. Communications on Pure & Applied Analysis, 2018, 17 (3) : 823-848. doi: 10.3934/cpaa.2018042
References:
[1]

N. Asano, Wave propagation in non-uniform media, Progr. Theoret, Phys. Suppl., 55 (1974), 52-79.

[2]

T. B. BenjaminJ. L. Bona and J. J. Mahony, Model equations for long waves in nonlinear dispersion systems, Philo. Trans. Roy. Soc. London Ser. A, 272 (1972), 47-78.

[3]

J. L. Bona, W. G. Pritchard and L. R. Scott, Solitary-wave interaction, Phys. Fluids, 23 (1980), 438-441.

[4]

J. L. BonaP. E. Souganidis and W. A. Strauss, Stability and instability of solitary waves of Korteweg-de Vries type, Proc. Roy. Soc. London Ser. A, 411 (1987), 395-412.

[5]

E. FermiJ. Pasta and S. Ulam, Studies of nonlinear problems Ⅰ, AMS, Editors: A. C. Newell, (1974), 143-156.

[6]

R. Grimshaw, Slowly varying solitary waves. Ⅰ. Korteweg -de Vries equation, Proc. Roy. Soc. London Ser. A, 368 (1979), 359-375.

[7]

R. Grimshaw, Slowly varying solitary waves. Ⅱ. Nonlinear Schrödinger equation, Proc. Roy. Soc. London Ser.A, 368 (1979), 377-388.

[8]

R. H. J. Grimshaw and S. R. Pudjaprasetya, Generation of secondary solitary waves in the variable-coefficient Korteweg-de Vries equation, Stud. Appl. Math., 112 (2004), 271-279.

[9]

V. I. Karpman and E. M. Maslov, Perturbation theory for solitons, Z. Eksper. Teoret. Fiz., 73 (1977), 281-291.

[10]

D. J. Kaup and A. C. Newell, Soliton as particles, oscillators, and in slowly changing media a singular perturbation theory, Proc. R. Soc. Lond., 361 (1978), 413-446.

[11]

K. Ko and H. H. Kuehl, Korteweg-de Vries soliton in a slowly varying medium, Phys. Rev. Lett., 40 (1978), 233-236.

[12]

R. LeVeque, On the interaction of nearly equal solitons in the Kdv equation, SIAM. J. Appl. Math., 47 (1987), 254-262.

[13]

Y. Martel, Asymptotic N-soliton-like solutions of the subcritical and critical generalized Korteweg-de Vries equations, Amer. J. Math., 127 (2005), 1103-1140.

[14]

Y. Martel and F. Merle, Inelastic interaction of nearly equal solitons for the bbm equation, Discrete. Cont. Dyn., 27 (2010), 487-532.

[15]

Y. Martel and F. Merle, Description of the Inelastic Collision of Two Solitary Waves for the BBM Equation, Arch. Ration. Mech. An, 196 (2010), 517-574.

[16]

Y. Martel and F. Merle, Inelastic interaction of nearly equal solitonsfor the quartic gKdV equation, Invent. Math., 183 (2011), 563-648.

[17]

Y. Martel and F. Merle, Description of two soliton collision for the quartic gKdV equation, Ann. Math., 174 (2011), 757-857.

[18]

J. Miller and M. Weinstein, Asymptotic stability of solitary waves for the regularized long wave equation, Comm. Pure Appl. Math., 49 (1996), 399-441.

[19]

T. Mizumachi, Asymptotic stability of solitary wave solutions to the regularized long wave equation, J. Differ. Equations, 200 (2004), 312-341.

[20]

C. Muñoz, On the soliton dynamics under a slowly varying medium for generalized KdV equations, Anal. PDE., 4 (2011), 573-638.

[21]

C. Muñoz, Dynamics of soliton-like solutions for slowly varying, generalized gKdV equations: refraction vs. Reflection, SIAM J. Math. Anal., 44 (2012), 1-60.

[22]

C. Muñoz, Inelastic character of solitons of slowly varying gKdV equations, Commun. Math. Phys., 314 (2012), 817-852.

[23]

C. Muñoz, On the soliton dynamics under slowly varying medium for Nonlinear Schrodinger equations, Math. Ann., 353 (2012), 867-943.

[24]

C. Muñoz, Sharp inelastic character of slowly varying NLS solitons, preprint, arXiv: 1202.5807v2.

[25]

A. C. Newell, Solitons in mathematics and physics, Society for Industrial and Applied Mathematics, (1985). doi: 10.1137/1.9781611970227.

[26]

M. I. Weinstein, Lyapunov stability of ground states of nonlinear dispersive evolution equations, Comm. Pure Appl. Math., 39 (1986), 51-68.

[27]

M. I. Weinstein, Existence and dynamic stability of solitary wave solutions of equations arising in long wave propagations, Commun. Part. Diff. Eq., 12 (1987), 1133-1173.

[28]

J. Wright, Soliton production and solutions to perturbed Korteweg-de Vries equations, Phys. Rev. A, 21 (1980), 335-339.

[29]

N. J. Zabusky and M. D. Kruskal, Interaction of "solitons" in a collisionless plasma and recurrence of initial states, Phys. Rev. Lett, 15 (1965), 240-243.

show all references

References:
[1]

N. Asano, Wave propagation in non-uniform media, Progr. Theoret, Phys. Suppl., 55 (1974), 52-79.

[2]

T. B. BenjaminJ. L. Bona and J. J. Mahony, Model equations for long waves in nonlinear dispersion systems, Philo. Trans. Roy. Soc. London Ser. A, 272 (1972), 47-78.

[3]

J. L. Bona, W. G. Pritchard and L. R. Scott, Solitary-wave interaction, Phys. Fluids, 23 (1980), 438-441.

[4]

J. L. BonaP. E. Souganidis and W. A. Strauss, Stability and instability of solitary waves of Korteweg-de Vries type, Proc. Roy. Soc. London Ser. A, 411 (1987), 395-412.

[5]

E. FermiJ. Pasta and S. Ulam, Studies of nonlinear problems Ⅰ, AMS, Editors: A. C. Newell, (1974), 143-156.

[6]

R. Grimshaw, Slowly varying solitary waves. Ⅰ. Korteweg -de Vries equation, Proc. Roy. Soc. London Ser. A, 368 (1979), 359-375.

[7]

R. Grimshaw, Slowly varying solitary waves. Ⅱ. Nonlinear Schrödinger equation, Proc. Roy. Soc. London Ser.A, 368 (1979), 377-388.

[8]

R. H. J. Grimshaw and S. R. Pudjaprasetya, Generation of secondary solitary waves in the variable-coefficient Korteweg-de Vries equation, Stud. Appl. Math., 112 (2004), 271-279.

[9]

V. I. Karpman and E. M. Maslov, Perturbation theory for solitons, Z. Eksper. Teoret. Fiz., 73 (1977), 281-291.

[10]

D. J. Kaup and A. C. Newell, Soliton as particles, oscillators, and in slowly changing media a singular perturbation theory, Proc. R. Soc. Lond., 361 (1978), 413-446.

[11]

K. Ko and H. H. Kuehl, Korteweg-de Vries soliton in a slowly varying medium, Phys. Rev. Lett., 40 (1978), 233-236.

[12]

R. LeVeque, On the interaction of nearly equal solitons in the Kdv equation, SIAM. J. Appl. Math., 47 (1987), 254-262.

[13]

Y. Martel, Asymptotic N-soliton-like solutions of the subcritical and critical generalized Korteweg-de Vries equations, Amer. J. Math., 127 (2005), 1103-1140.

[14]

Y. Martel and F. Merle, Inelastic interaction of nearly equal solitons for the bbm equation, Discrete. Cont. Dyn., 27 (2010), 487-532.

[15]

Y. Martel and F. Merle, Description of the Inelastic Collision of Two Solitary Waves for the BBM Equation, Arch. Ration. Mech. An, 196 (2010), 517-574.

[16]

Y. Martel and F. Merle, Inelastic interaction of nearly equal solitonsfor the quartic gKdV equation, Invent. Math., 183 (2011), 563-648.

[17]

Y. Martel and F. Merle, Description of two soliton collision for the quartic gKdV equation, Ann. Math., 174 (2011), 757-857.

[18]

J. Miller and M. Weinstein, Asymptotic stability of solitary waves for the regularized long wave equation, Comm. Pure Appl. Math., 49 (1996), 399-441.

[19]

T. Mizumachi, Asymptotic stability of solitary wave solutions to the regularized long wave equation, J. Differ. Equations, 200 (2004), 312-341.

[20]

C. Muñoz, On the soliton dynamics under a slowly varying medium for generalized KdV equations, Anal. PDE., 4 (2011), 573-638.

[21]

C. Muñoz, Dynamics of soliton-like solutions for slowly varying, generalized gKdV equations: refraction vs. Reflection, SIAM J. Math. Anal., 44 (2012), 1-60.

[22]

C. Muñoz, Inelastic character of solitons of slowly varying gKdV equations, Commun. Math. Phys., 314 (2012), 817-852.

[23]

C. Muñoz, On the soliton dynamics under slowly varying medium for Nonlinear Schrodinger equations, Math. Ann., 353 (2012), 867-943.

[24]

C. Muñoz, Sharp inelastic character of slowly varying NLS solitons, preprint, arXiv: 1202.5807v2.

[25]

A. C. Newell, Solitons in mathematics and physics, Society for Industrial and Applied Mathematics, (1985). doi: 10.1137/1.9781611970227.

[26]

M. I. Weinstein, Lyapunov stability of ground states of nonlinear dispersive evolution equations, Comm. Pure Appl. Math., 39 (1986), 51-68.

[27]

M. I. Weinstein, Existence and dynamic stability of solitary wave solutions of equations arising in long wave propagations, Commun. Part. Diff. Eq., 12 (1987), 1133-1173.

[28]

J. Wright, Soliton production and solutions to perturbed Korteweg-de Vries equations, Phys. Rev. A, 21 (1980), 335-339.

[29]

N. J. Zabusky and M. D. Kruskal, Interaction of "solitons" in a collisionless plasma and recurrence of initial states, Phys. Rev. Lett, 15 (1965), 240-243.

[1]

John R. King. Wavespeed selection in the heterogeneous Fisher equation: Slowly varying inhomogeneity. Networks & Heterogeneous Media, 2013, 8 (1) : 343-378. doi: 10.3934/nhm.2013.8.343

[2]

Zvi Artstein. Averaging of ordinary differential equations with slowly varying averages. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 353-365. doi: 10.3934/dcdsb.2010.14.353

[3]

Zhaosheng Feng, Yu Huang. Approximate solution of the Burgers-Korteweg-de Vries equation. Communications on Pure & Applied Analysis, 2007, 6 (2) : 429-440. doi: 10.3934/cpaa.2007.6.429

[4]

Guillermo Reyes, Juan-Luis Vázquez. Long time behavior for the inhomogeneous PME in a medium with slowly decaying density. Communications on Pure & Applied Analysis, 2009, 8 (2) : 493-508. doi: 10.3934/cpaa.2009.8.493

[5]

Guofu Lu. Nonexistence and short time asymptotic behavior of source-type solution for porous medium equation with convection in one-dimension. Discrete & Continuous Dynamical Systems - B, 2016, 21 (5) : 1567-1586. doi: 10.3934/dcdsb.2016011

[6]

Weiguo Zhang, Yan Zhao, Xiang Li. Qualitative analysis to the traveling wave solutions of Kakutani-Kawahara equation and its approximate damped oscillatory solution. Communications on Pure & Applied Analysis, 2013, 12 (2) : 1075-1090. doi: 10.3934/cpaa.2013.12.1075

[7]

Xavier Carvajal, Mahendra Panthee. On ill-posedness for the generalized BBM equation. Discrete & Continuous Dynamical Systems - A, 2014, 34 (11) : 4565-4576. doi: 10.3934/dcds.2014.34.4565

[8]

Jerry Bona, Nikolay Tzvetkov. Sharp well-posedness results for the BBM equation. Discrete & Continuous Dynamical Systems - A, 2009, 23 (4) : 1241-1252. doi: 10.3934/dcds.2009.23.1241

[9]

Yvan Martel, Frank Merle. Inelastic interaction of nearly equal solitons for the BBM equation. Discrete & Continuous Dynamical Systems - A, 2010, 27 (2) : 487-532. doi: 10.3934/dcds.2010.27.487

[10]

Amin Esfahani. Remarks on a two dimensional BBM type equation. Communications on Pure & Applied Analysis, 2012, 11 (3) : 1111-1127. doi: 10.3934/cpaa.2012.11.1111

[11]

Mahendra Panthee. On the ill-posedness result for the BBM equation. Discrete & Continuous Dynamical Systems - A, 2011, 30 (1) : 253-259. doi: 10.3934/dcds.2011.30.253

[12]

Alejandro B. Aceves, Rondald Chen, Yeojin Chung, Thomas Hagstrom, Michelle Hummel. Analysis of supercontinuum generation under general dispersion characteristics and beyond the slowly varying envelope approximation. Discrete & Continuous Dynamical Systems - S, 2011, 4 (5) : 957-973. doi: 10.3934/dcdss.2011.4.957

[13]

Qiusheng Qiu, Xinmin Yang. Scalarization of approximate solution for vector equilibrium problems. Journal of Industrial & Management Optimization, 2013, 9 (1) : 143-151. doi: 10.3934/jimo.2013.9.143

[14]

Lam Quoc Anh, Pham Thanh Duoc, Tran Ngoc Tam. Continuity of approximate solution maps to vector equilibrium problems. Journal of Industrial & Management Optimization, 2017, 13 (4) : 1685-1699. doi: 10.3934/jimo.2017013

[15]

Karel Hasik, Sergei Trofimchuk. Slowly oscillating wavefronts of the KPP-Fisher delayed equation. Discrete & Continuous Dynamical Systems - A, 2014, 34 (9) : 3511-3533. doi: 10.3934/dcds.2014.34.3511

[16]

Khaled El Dika. Smoothing effect of the generalized BBM equation for localized solutions moving to the right. Discrete & Continuous Dynamical Systems - A, 2005, 12 (5) : 973-982. doi: 10.3934/dcds.2005.12.973

[17]

Jerry L. Bona, Hongqiu Chen, Chun-Hsiung Hsia. Well-posedness for the BBM-equation in a quarter plane. Discrete & Continuous Dynamical Systems - S, 2014, 7 (6) : 1149-1163. doi: 10.3934/dcdss.2014.7.1149

[18]

Jean-Paul Chehab, Pierre Garnier, Youcef Mammeri. Long-time behavior of solutions of a BBM equation with generalized damping. Discrete & Continuous Dynamical Systems - B, 2015, 20 (7) : 1897-1915. doi: 10.3934/dcdsb.2015.20.1897

[19]

Qilin Wang, Shengji Li. Semicontinuity of approximate solution mappings to generalized vector equilibrium problems. Journal of Industrial & Management Optimization, 2016, 12 (4) : 1303-1309. doi: 10.3934/jimo.2016.12.1303

[20]

Guillermo Reyes, Juan-Luis Vázquez. The Cauchy problem for the inhomogeneous porous medium equation. Networks & Heterogeneous Media, 2006, 1 (2) : 337-351. doi: 10.3934/nhm.2006.1.337

2016 Impact Factor: 0.801

Metrics

  • PDF downloads (26)
  • HTML views (264)
  • Cited by (0)

Other articles
by authors

[Back to Top]